Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation

Aglaia Angeliki Mantziari, Vassilios P. Vassilikos, Yiannis S. Chatzizisis, Georgios Dakos, Georgios Stavropoulos, Stelios Paraskevaidis, Ioannis H. Styliadis

Research output: Contribution to journalArticlepeer-review

Abstract

A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.

Original languageEnglish (US)
Pages (from-to)1-3
Number of pages3
JournalOpen Cardiovascular Medicine Journal
Volume5
Issue number1
DOIs
StatePublished - 2011

Keywords

  • Acquired long QT
  • Implantable defibrillator
  • Polymorphic ventricular tachycardia
  • Ventricular fibrillation

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation'. Together they form a unique fingerprint.

Cite this